Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Non-effective deformations of Grothendieck’s Hilbertfunctor
KTH, School of Engineering Sciences (SCI), Mathematics (Dept.).
KTH, School of Engineering Sciences (SCI), Mathematics (Dept.).
2008 (English)In: Mathematische Zeitschrift, ISSN 0025-5874, E-ISSN 1432-1823, Vol. 258, no 3, 513-519 p.Article in journal (Refereed) Published
Abstract [en]

Let X be a scheme that does not satisfy the valuativecriterion of separatedness. We show that the Hilbert functorparametrizing closed families of X that are flat, finite and of rankone is not represented by a scheme or an algebraic space.

Place, publisher, year, edition, pages
2008. Vol. 258, no 3, 513-519 p.
National Category
Mathematics
Identifiers
URN: urn:nbn:se:kth:diva-10664DOI: 10.1007/s00209-007-0183-7ISI: 000252389200004Scopus ID: 2-s2.0-38149095813OAI: oai:DiVA.org:kth-10664DiVA: diva2:223370
Note
QC 20100729Available from: 2009-06-12 Created: 2009-06-12 Last updated: 2011-07-11Bibliographically approved
In thesis
1. Moduli spaces of zero-dimensional geometric objects
Open this publication in new window or tab >>Moduli spaces of zero-dimensional geometric objects
2009 (English)Doctoral thesis, comprehensive summary (Other academic)
Abstract [en]

The topic of this thesis is the study of moduli spaces of zero-dimensional geometricobjects. The thesis consists of three articles each focusing on a particular moduli space.The first article concerns the Hilbert scheme Hilb(X). This moduli space parametrizesclosed subschemes of a fixed ambient scheme X. It has been known implicitly for sometime that the Hilbert scheme does not behave well when the scheme X is not separated.The article shows that the separation hypothesis is necessary in the sense thatthe component Hilb1(X) of Hilb(X) parametrizing subschemes of dimension zero andlength 1 does not exist if X is not separated.Article number two deals with the Chow scheme Chow 0,n(X) parametrizing zerodimensionaleffective cycles of length n on the given scheme X. There is a relatedconstruction, the Symmetric product Symn(X), defined as the quotient of the n-foldproduct X ×. . .×X of X by the natural action of the symmetric group Sn permutingthe factors. There is a canonical map Symn(X) " Chow0,n(X) that, set-theoretically,maps a tuple (x1, . . . , xn) to the cycle!nk=1 xk. In many cases this canonical map is anisomorphism. We explore in this paper some examples where it is not an isomorphism.This will also lead to some results concerning the question whether the symmetricproduct commutes with base change.The third article is related to the Fulton-MacPherson compactification of the configurationspace of points. Here we begin by considering the configuration space F(X, n)parametrizing n-tuples of distinct ordered points on a smooth scheme X. The schemeF(X, n) has a compactification X[n] which is obtained from the product Xn by a sequenceof blowups. Thus X[n] is itself not defined as a moduli space, but the pointson the boundary of X[n] may be interpreted as geometric objects called stable degenerations.It is then natural to ask if X[n] can be defined as a moduli space of stabledegenerations instead of as a blowup. In the third article we begin work towards ananswer to this question in the case where X = P2. We define a very general modulistack Xpv2 parametrizing projective schemes whose structure sheaf has vanishing secondcohomology. We then use Artin’s criteria to show that this stack is algebraic. Onemay define a stack SDX,n of stable degenerations of X and the goal is then to provealgebraicity of the stack SDX,n by using Xpv2.

Place, publisher, year, edition, pages
Stockholm: KTH, 2009. vii, 10 p.
Series
Trita-MAT. MA, ISSN 1401-2278 ; 09:09
Keyword
Algebraic geometry, Commutative algebra, Moduli spaces
National Category
Mathematics
Identifiers
urn:nbn:se:kth:diva-10662 (URN)978-91-7415-379-8 (ISBN)
Public defence
2009-08-17, Sydvästra Galleriet, KTH Biblioteket, Osquars backe 31, Stockholm, Stockholm, 13:00 (English)
Opponent
Supervisors
Note
QC 20100729Available from: 2009-06-12 Created: 2009-06-10 Last updated: 2010-07-29Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textScopushttp://www.springerlink.com/content/8n15186684747104/

Search in DiVA

By author/editor
Lundkvist, ChristianSkjelnes, Roy
By organisation
Mathematics (Dept.)
In the same journal
Mathematische Zeitschrift
Mathematics

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 64 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf